Algebraic Cycles and Motives: An Introduction

  • Robert Laterveer
Conference paper
Part of the Trends in Mathematics book series (TM)


This is the written-up version of the lectures I gave in Bologna. It is a pleasure to thank the organizers for doing such a fine job, in such a lovely location.


Filtration Fermat Lawson Corti 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [Ba]
    L. Barbieri—Viale, Des invariants birationnels associés aux théories cohomologiques, C. R. Acad. Sci. Paris 315 (1992), 1259–1262MathSciNetGoogle Scholar
  2. [Bl]
    S. Bloch, Lectures on algebraic cycles, Duke Univ. Math. Ser. 4, Durham 1980Google Scholar
  3. [B–K–L]
    S. Bloch, A. Kas and D. Lieberman, Zero-cycles on surfaces with P g = 0, Comp. Math. 33(1976), 135–145MathSciNetMATHGoogle Scholar
  4. [B–O]
    S. Bloch and A. Ogus, Gersten’s conjecture and the homol-ogy of schemes, Ann. Scient. de l’E.N.S. 4e série 7 (1974), 181–202MathSciNetMATHGoogle Scholar
  5. [C–H]
    A. Corti and M. Hanamura, Motivic decomposition and in-tersection Chow groups I, preprint 1998Google Scholar
  6. [C–H–K]
    J.-L. Colliot-Thélène, R. Hoobler and B. Kahn, The Bloch- Ogus–Gabber theorem, in: The Fields Institute Communications Vol. 16 (1997)Google Scholar
  7. [E–V]
    H. Esnault and E. Viehweg, Deligne–Beilinson cohomology, in: Beilinson’s conjectures on special values of L-functions (M. Rapoport, N. Schappacher and P. Schneider, eds.), Academic Press 1988Google Scholar
  8. [Fu]
    W. Fulton, Intersection theory, Springer—Verlag, 1984Google Scholar
  9. [Gi]
    H. Gillet, Deligne homology and Abel-Jacobi maps, Bulletin of the AMS Vol. 10 No. 2 (1984), 285–288MATHCrossRefGoogle Scholar
  10. [Gri]
    P. Griffiths, ed., Topics in transcendental algebraic geome- try, Annals of Mathematics Study 106, Princeton University Press, 1984Google Scholar
  11. [Gr]
    A. Grothendieck, Hodge’s general conjecture is false for triv-ial reasons, Topology 8 (1969), 299–303MathSciNetMATHCrossRefGoogle Scholar
  12. [Gr 2]
    A. Grothendieck, Standard conjectures on algebraic cycles, in: Algebraic geometry, Bombay 1968, Oxford, 1969Google Scholar
  13. [Ha]
    R. Hartshorne, Equivalence relations on algebraic cycles and subvarieties of small codimension, in: Algebraic geometry (Arcata 1974), Proceedings of Symposia in Pure Mathematics 29 (1975), 129–164MathSciNetGoogle Scholar
  14. [Ja 1]
    U. Jannsen, Deligne cohomology, Hodge D-conjecture and motives, in: Beilinson’s conjectures on special values of L-functions (M. Rapoport, N. Schappacher and P. Schneider, eds.), Academic Press, 1988Google Scholar
  15. [Ja 2]
    U. Jannsen, Continuous étale cohomology, Math. Ann. 280 (1988), 207–245MathSciNetMATHCrossRefGoogle Scholar
  16. [Ja 3]
    U. Jannsen, Motives, numerical equivalence, and semi-simplicity, Invent. Math. 107 (1992), 447–452MathSciNetMATHCrossRefGoogle Scholar
  17. [Ja 4]
    U. Jannsen, Mixed motivic sheaves and filtrations on Chow groups, in: Motives, Proceedings of Symposia in Pure Mathematics 55 (1994) Part 1Google Scholar
  18. [Ki]
    S. Kimura, Fractional intersection and bivariant theory, Comm. Algebra 20 (1992), 285–302MathSciNetMATHCrossRefGoogle Scholar
  19. [K–M]
    N. Katz and W. Messing, Some consequences of the Riemann hypothesisd for varieties over finite fields, Inv. Math. 23 (1974), 73–77MathSciNetMATHGoogle Scholar
  20. [Kl]
    S. Kleiman, The standard conjectures, in: Motives, Proceed-ings of Symposia in Pure Mathematics 55 (1994) Part 1Google Scholar
  21. [K–S]
    T. Katsura and T. Shioda, On Fermat varieties, Tôhoku Math. J. 31 (1979), 97–115MathSciNetMATHCrossRefGoogle Scholar
  22. [La 1]
    R. Laterveer, Algebraic varieties with small Chow groups, to appear in J. Math. Kyoto Univ. Google Scholar
  23. [La 2]
    R. Laterveer, Codimension 2 algebraic cycles, in preparationGoogle Scholar
  24. [Le]
    J. Lewis, A generalization of Mumford’s theorem II, Illinois Journal of Mathematics 39 (1995), 288–304MathSciNetMATHGoogle Scholar
  25. [Mu]
    J.P. Murre, On a conjectural filtration on the Chow groups of an algebraic variety, I and II, Indag. Math. 4 (1993), 177–201MathSciNetMATHCrossRefGoogle Scholar
  26. [No]
    M. Nori, Algebraic cycles and Hodge theoretic connectivity,Inv. Math. 111 (1993), 349–373MathSciNetMATHCrossRefGoogle Scholar
  27. [Pe]
    C. Peters, Lawson homology for varieties with small Chow groups, preprint 1998Google Scholar
  28. [Ro]
    J. Roberts, Chow’s moving lemma, in: Algebraic geometry Oslo 1970 (F. Oort, ed.), Wolters—Noordhoff Publ. Groningen 1972Google Scholar
  29. [Ro 1]
    A. Roitman, Rational equivalence of zero-cycles, Math. USSR-Sb. 18 (1974), 571–588MATHCrossRefGoogle Scholar
  30. [Ro 2]
    A. Roitman, The torsion in the group of zero-cycles modulo rational equivalence, Ann. of Math. 111 (1980), 553–569MathSciNetCrossRefGoogle Scholar
  31. [Sa]
    S. Saito, Motives and filtrations on Chow groups, Invent. Math. 125 (1996), 149–196MathSciNetMATHCrossRefGoogle Scholar
  32. [Sc]
    C. Schoen, On Hodge structures and non-representability of Chow groups, Comp. Math. 88 (1993), 285–316MathSciNetMATHGoogle Scholar
  33. [Schol]
    A.J. Scholl, Classical motives, in: Motives, Proceedings of Symposia in Pure Mathematics 55 (1994) Part 1Google Scholar
  34. [Sh]
    T. Shioda, The Hodge conjecture for Fermat varieties, Math. Ann. 245 (1979), 175–184MathSciNetMATHCrossRefGoogle Scholar
  35. [We]
    A. Weil, Sur les critères d’équivalence en géométrie algé-briqueGoogle Scholar

Copyright information

© Springer Science+Business Media New York 2000

Authors and Affiliations

  • Robert Laterveer
    • 1
  1. 1.CNRS, IrmaStrasbourg CedexFrance

Personalised recommendations